Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes black patches on face ?

hi,on my face black patches are coming can ypu pls tell me why these are coming and help me with remedy.
Sat, 28 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics
Dermatologist 's  Response
Hi!vueed,
Welcome To HealthcareMagic forum,

I suppose by black patches you mean MELASMA,which is nothing but dark pigmentation over cheeks .This is usually due to hormonal changes or may be familial,and gets aggravated by sunlight.In females we commonly see it after delivery or after taking oral contraceptive pills.

These patches are very resistant to treatment and once cleared with medicines there is always a possibility of its recurrence.There are various remedies ,best is to use a broad spectrum sunscreen daily three times .At night one can use de-pigmenting creams only on the spot. These creams either contain hydroquinone, tretinoin, steroids ,glycolic acid or kojic acid .
One can even go for chemical peels from a dermatologist at regular intervals.
The latest is the use of lasers ,but the results are not very promising as compared to the cost involved.
I would advice you to consult a skin specialist and not get carried away by the promises given by a beauty therapist.

regards,
Dr.chawda


I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

does masturbation causes black spots in face?

doctor1 MD

what are the causes of hairfall

doctor1 MD

what causes an ectobic pregnancy?

Recent questions on  Tretinoin

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package. When I opened it, I found included a tube of Tretinoin , which I don't remember my dermatologist...

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I...

doctor1 MD

Some area of my face skin has black patches. I used to not have it before. The remaining face skin is soft smooth and young. Please help in removing black patches and getting soft smooth and young skin. Please let me know of any cream that I can...

doctor1 MD

Hi I have something that appears to be a cyst on my face. It has been around for 20 days. Would you recommend that i see a dermatologist and consult him regarding a cortizone injection or apply some muciprocin and give it some more time? I ve been treating it with retin-a and benzoyl peroxide

doctor1 MD

Sir,I am Mala Singha,a habitant of Kolkata.The colour of my throat and face is very black.Many people laugh for this.I want to become clean as soon as possible.Sould I use Skin lite cream hydroquinone tretinoin mometasone furoate cream for my problem?Please,tell me the usages and side effects of the cream.

doctor1 MD

Hi I am 33 yrs married woman and suffering with acne since 15 years. Al long as I am under treatment( clindamycin) my skin is good and as soon as I stop using creams suggested by dermat I break out again. Fed up of all these. Recently my GP suggested me tretinoin 0.1% every night but still getting acne and have dark spots all over the face. Will it be safe to use kojivit gel once a day( in morning) and tretinoin together to get rid of acne and dark spots. Thanks Nisha